Alert archive / Washington / Wind Advisories in 2010
Wind Advisory 9, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 11, 2010, 9:09 AM PST for San Juan County, Washington. It took effect at Feb 11, 2010, 6:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2010, 9:09 AM PST (17:09 UTC)
- In effect from
- Feb 11, 2010, 6:00 PM PST
- Expired
- Feb 12, 2010, 3:21 AM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WWUS76 KSEW 111709 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 909 AM PST THU FEB 11 2010 .AN APPROACHING FRONT WILL BRING WINDY CONDITIONS TONIGHT TO THE COAST AND NORTH INTERIOR. HOWEVER THE STORM IS WEAKER THAN EARLIER FORECAST AND HIGH WIND IS UNLIKELY. WAZ516-517-111815- /O.CAN.KSEW.HW.A.0003.100212T0200Z-100212T1400Z/ NORTH COAST-CENTRAL COAST- 909 AM PST THU FEB 11 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. WIND WILL RISE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS EVENING. HOWEVER THIS IS BELOW HIGH WIND CRITERIA. SOME TREE BRANCHES COULD FALL AND MINOR POWER OUTAGES ARE POSSIBLE BUT WIDESPREAD DAMAGE FROM THE APPROACHING FRONT IS NOT LIKELY. $$ WAZ001-503-506-510-120100- /O.NEW.KSEW.WI.Y.0009.100212T0200Z-100212T1400Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 909 AM PST THU FEB 11 2010 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY. * WINDS: SUSTAINED WINDS OF 20 TO 35 MPH ARE POSSIBLE WITH GUSTS UP TO 50 MPH. * TIMING: THE STRONGEST WINDS WILL PROBABLY OCCUR BETWEEN 7 PM AND 10 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ BURKE
3 follow-up statements
768 WWUS76 KSEW 120029 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 429 PM PST THU FEB 11 2010 .AN APPROACHING FRONT WILL BRING WINDY CONDITIONS TONIGHT TO THE COAST AND NORTH INTERIOR. WAZ001-503-506-510-120630- /O.CON.KSEW.WI.Y.0009.100212T0200Z-100212T1400Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 429 PM PST THU FEB 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY. * WINDS: SUSTAINED WINDS OF 20 TO 35 MPH ARE POSSIBLE WITH GUSTS UP TO 50 MPH. * TIMING: THE STRONGEST WINDS WILL PROBABLY OCCUR BETWEEN 7 PM AND 10 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
198 WWUS76 KSEW 120540 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 940 PM PST THU FEB 11 2010 WAZ001-503-506-510-121345- /O.CON.KSEW.WI.Y.0009.000000T0000Z-100212T1400Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 940 PM PST THU FEB 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTH INTERIOR UNTIL 6 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM FRIDAY. * WINDS WILL INCREASE FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH BY MIDNIGHT. HOWEVER THERE WILL LIKELY BE LOCALIZED WIND GUSTS NEAR 50 MPH OVER WHIDBEY ISLAND. * THE GUSTY WINDS DROP OFF BY DAWN FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WWW.WEATHER.GOV
778 WWUS76 KSEW 121121 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 321 AM PST FRI FEB 12 2010 WAZ001-503-506-510-121230- /O.CAN.KSEW.WI.Y.0009.000000T0000Z-100212T1400Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 321 AM PST FRI FEB 12 2010 ...WIND ADVISORY FOR THE NORTHWEST INTERIOR IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY FOR THE NORTHWEST INTERIOR. WINDS HAVE PEAKED ACROSS THE NORTHWEST INTERIOR AND ARE NOW WEAKENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 9:00 AM PST, 9 minutes earlier.
Area forecast discussion, Feb 11, 9:00 AM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST THU FEB 11 2010
.SYNOPSIS...A WARM FRONT WILL BRING RAIN AT TIMES TODAY. A COLD
FRONT WILL SWEEP THROUGH TONIGHT...BRINGING MORE RAIN AND WINDY
CONDITIONS TO THE COAST AND NORTH INTERIOR. ANOTHER FRONT WILL
ARRIVE FRIDAY AFTERNOON. AFTER A RELATIVE LULL IN RAIN ON SATURDAY
ANOTHER FRONT WILL MOVE INLAND SUNDAY. AT THIS POINT MONDAY LOOKS
DRY AND TUESDAY LOOKS WET. A STRONG RIDGE COULD BRING DRY WEATHER
DURING THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...WARM FRONT NOW MOVING ACROSS WASHINGTON FROM SOUTH TO
NORTH. TEMPERATURES ROSE A BIT THROUGH THE NIGHT AND CURRENTLY ARE
MOSTLY IN THE MID 40S...KAST IS 52 AND DEFINITELY IN THE WARM
SECTOR. ACTUALLY TEMPERATURES ARE THE HIGHEST THEY HAVE BEEN SINCE
TUESDAY AFTERNOON AND THEY WILL GO HIGHER TODAY...PEAKING IN THE LOW
50S. BOTH THE GFS AND NAM ARE PRETTY WET THIS AFTERNOON AND RAIN AT
TIMES SEEMS LIKE IT MIGHT BE A BETTER FORECAST THAN CHANCE OF RAIN.
WILL BE UPDATING SHORTLY.
MAIN FORECAST QUESTION IS STRENGTH OF WIND TONIGHT. EARLIER A HIGH
WIND WATCH WENT UP FOR THE COAST. THIS WAS BASED ON A SINGLE RUN OF
THE NAM. NEW RUNS OF THE NAM AND GFS ARE SIGNIFICANTLY WEAKER WITH
BOTH THE LOW OFFSHORE AND THE WINDS. IT NOW APPEARS WINDS WILL NOT
REACH HIGH WIND CRITERIA ALONG THE COAST. THERE CAN ALWAYS BE A
SURPRISE BUT AM PLANNING TO DROP THE WATCH AND JUST GO WITH WINDY ON
THE COAST. ON THE OTHER HAND IT DOES APPEAR A LOW END WIND ADVISORY
FOR THE NORTH INTERIOR IS JUSTIFIED. WILL PUT THAT OUT FOR THE
TONIGHT PERIOD...02Z TO 14Z.
REST OF THE FORECAST IS THE SAME AS IT HAS BEEN FOR SEVERAL DAYS. A
FRONT/TROUGH WILL SPREAD RAIN OVER THE AREA TONIGHT...ANOTHER FRONT
ARRIVES FRIDAY AFTERNOON...AND SATURDAY WILL SEE A LULL IN THE RAIN
IF NOT OUTRIGHT DRYNESS AS THE NEXT FRONT HANGS UP OFFSHORE. THIS
FRONT WILL MOVE ONTO THE COAST SATURDAY NIGHT AND INLAND SUNDAY. BY
SUNDAY AFTERNOON THERE SHOULD BE GOOD DRYING AND POSSIBLY EVEN SOME
CLEARING. HIGHS ALL THREE DAYS THROUGH SUNDAY SHOULD BE 50-55 WITH
LOWS AROUND 40. BURKE
.LONG TERM...PREVIOUS DISCUSSION...SHOULD SEE A BRIEF LULL IN THE
RAINY PATTERN SUNDAY NIGHT AND MOST OF MONDAY...IF THE GFS IS RIGHT.
ECMWF HAS A WEAKER UPPER LEVEL RIDGE BUT ALSO HAS THIS RELATIVE LULL
IN PRECIP. NEXT FRONT CROSSES THE AREA MONDAY NIGHT. MODELS DIVERGE
A BIT AT THIS POINT WITH THE GFS LEANING TOWARD MORE RIDGING. CLIMO
FORECAST IS THE BEST COURSE FOR NOW. KAM
&&
.HYDROLOGY...PREVIOUS DISCUSSION...ALTHOUGH SW FLOW ALOFT OVER THE
NE PACIFIC IS MAINTAINING A WET PATTERN OVER W WA THIS WEEK...IT
DOES NOT LOOK LIKE A FLOODING PATTERN. THE SERIES OF WEATHER SYSTEMS
CROSSING THE AREA WILL PRODUCE SHORT PERIODS OF MODERATE TO HEAVY
RAIN MAINLY OVER THE OLYMPICS AND POSSIBLY THE NORTH CASCADES...BUT
THE PERIODS WILL BE SHORT ENOUGH AND THE BREAKS IN-BETWEEN SYSTEMS
LONG ENOUGH TO PRECLUDE ANY FLOODING. RIVER WILL SEE RISES...
PARTICULARLY THOSE FLOWING OFF THE OLYMPICS...BUT SHOULD REMAIN
BELOW FLOOD STAGE. THE PROBABILITY OF FLOODING ON THE GREEN RIVER IS
LOW. KAM
&&
.AVIATION...WARM FRONT IS LIFTING NORTH THROUGH WESTERN WA THIS
MORNING...WITH A COLD FRONT MOVING INLAND THIS EVENING. FROPA TIMING
OFF THE 12Z NAM12 IS 06Z COAST AND 09Z INTERIOR. STRONG OFFSHORE
FLOW IS EXPECTED TODAY AS THE SURFACE LOW...990 MB...TRACKS NE
TOWARD VANCOUVER ISLAND. HIGHEST WINDS WILL BE FOUND AT KHQM AND
KBLI TERMINALS. SHOWERS WILL DECREASE LATE TONIGHT AS THE UPPER
LEVEL SHORT WAVE TROUGH SHIFTS EAST OF CASCADES. ANOTHER WARM FRONT
WILL SPREAD RAIN INTO WESTERN WA FRI MORNING. 33
KSEA...OCCASIONAL LIGHT RAIN/SHOWERS EXPECTED ACROSS THE PUGET SOUND
AREA TODAY AS A FRONTAL SYSTEM OFFSHORE SHIFTS INLAND. WINDS WILL
REMAIN S/SE...INCREASING TONIGHT AS THE SURFACE LOW MOVES INTO
SOUTHERN B.C. SHOWERS WILL DECREASE OVERNIGHT...WITH RAIN INCREASING
FRI MORNING AS ANOTHER WARM FRONT MOVES IN. 33
&&
.MARINE...ACTIVE WEATHER PATTERN TODAY WITH HEADLINES FOR ALL WATERS
ACROSS WESTERN WA. A WARM FRONT IS PASSING NORTH THROUGH THE AREA
THIS MORNING WITH WINDS INCREASING ACROSS THE REGION. WINDS WILL
STRENGTHEN FURTHER AS THE 990 MB SURFACE LOW TRACKS NE OFF THE COAST
TOWARD VANCOUVER ISLAND. THE 12Z NAM12 SHOWS THE LOW REACHING
NORTHERN VANCOUVER ISLAND AROUND 03Z TONIGHT. AS THIS SYSTEM
PASSES...EXPECT GALE SOUTHERLY WINDS ACROSS THE COASTAL WATERS AND
WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. GALE FORCE WINDS ARE
ALSO EXPECTED IN THE EAST STRAIT AND NORTHERN INLAND WATERS THIS
EVENING AS THE LOW MOVES FARTHER INLAND. WINDS ACROSS THE REGION
SHOULD EASE AFTER MIDNIGHT TONIGHT...BUT WILL STILL IN THE SMALL
CRAFT ADVISORY RANGE FOR MOST IF NOT ALL WATERS. ANOTHER WARM FRONT
WILL AFFECT W WA ON FRI...FOLLOWED BY ANOTHER SYSTEM ON SAT. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY TONIGHT FOR THE NORTHWEST INTERIOR.
PZ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS...ENTRANCES TO
THE STRAIT AND NORTH INLAND WATERS.
.SMALL CRAFT ADVISORY IS IN EFFECT ADMIRALTY INLET...CENTRAL
STRAIT AND PUGET SOUND/HOOD CANAL.
.SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ROUGH GRAYS
HARBOR BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE).The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:03 PM PST | Gale Watch | SEW | 6 hr | |
| Feb 11, 3:27 AM PST | High Wind Watch | SEW | 6 hr |
Nearby
Wind Advisories in Washington, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.